Alert archive / Hawaii / High Wind Warnings in 2013
High Wind Warning 10, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Apr 22, 2013, 11:44 AM HST for Hawaii County, Hawaii. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2013, 11:44 AM HST (21:44 UTC)
- Expired
- Apr 23, 2013, 3:36 PM HST
- In force
- 28 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021 WWHW70 PHFO 222144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1144 AM HST MON APR 22 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .WEST TO SOUTHWEST WINDS ARE INCREASING AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THE STRONG WINDS WILL PERSIST THROUGH TONIGHT. HIZ028-231045- /O.UPG.PHFO.WI.Y.0034.000000T0000Z-130423T1600Z/ /O.NEW.PHFO.HW.W.0010.130422T2144Z-130423T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1144 AM HST MON APR 22 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO WEST 35 TO 55 MPH WITH LOCALIZED GUSTS OVER 65 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ WROE
3 follow-up statements
896 WWHW70 PHFO 230117 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 PM HST MON APR 22 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .VERY STRONG WEST TO SOUTHWEST WINDS AHEAD OF AN APPROACHING UPPER LEVEL TROUGH WILL PERSIST THROUGH TONIGHT. HIZ028-231430- /O.CON.PHFO.HW.W.0010.000000T0000Z-130423T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 317 PM HST MON APR 22 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...SOUTHWEST 40 TO 60 MPH WITH LOCALIZED GUSTS OVER 75 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$
346 WWHW70 PHFO 231318 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 AM HST TUE APR 23 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .AN UPPER LEVEL TROUGH OVER THE AREA WILL KEEP STRONG WEST TO SOUTHWEST WINDS OVER THE BIG ISLAND SUMMITS THROUGH THIS EVENING. HIZ028-240230- /O.EXT.PHFO.HW.W.0010.000000T0000Z-130424T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 318 AM HST TUE APR 23 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...SOUTHWEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 75 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ REYNES
125 WWHW70 PHFO 240136 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST TUE APR 23 2013 ...STRONG WINDS CONTINUE ON THE SUMMITS OF MAUNA KEA AND MAUNA LOA... .A TROUGH ALOFT WILL PRODUCE STRONG WINDS OVER THE HIGHER ELEVATIONS THROUGH EARLY WEDNESDAY MORNING. HIZ028-241430- /O.CAN.PHFO.HW.W.0010.000000T0000Z-130424T0400Z/ /O.NEW.PHFO.WI.Y.0035.130424T0136Z-130424T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 336 PM HST TUE APR 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 50 MPH FOR ELEVATIONS ABOVE 10000 FEET. * TIMING...THROUGH 600 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS OR USE EXTRA CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Apr 22, 10:00 AM HST, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 22, 10:00 AM HST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST MON APR 22 2013 .SYNOPSIS... PERIODS OF HEAVY SHOWERS WILL CONTINUE FOR KAUAI AND OAHU DURING THE NEXT COUPLE OF DAYS AS A BAND OF MOISTURE LINGERS ACROSS THE WESTERN END OF THE STATE. THUNDERSTORMS ARE ALSO EXPECTED ACROSS THIS AREA...WITH SOME POTENTIALLY BECOMING STRONG NEAR KAUAI TODAY. THE REST OF THE STATE CAN EXPECT A CONVECTIVE PATTERN UNDER A SOUTHERLY LOW LEVEL FLOW...BRINGING THE GREATEST AMOUNT OF CLOUD COVER AND THE HIGHEST CHANCE OF SHOWERS DURING THE DAY. A MORE STABLE TRADE WIND REGIME WILL REBUILD OVER THE AREA LATE WEDNESDAY AND THURSDAY. && .DISCUSSION... WET AND UNSETTLED WEATHER IS IN STORE TODAY FOR KAUAI AND OAHU. A SLOW-MOVING COLD FRONT JUST NORTHWEST OF KAUAI IS MERGING WITH A BAND OF PERSISTENT PREFRONTAL MOISTURE DRAPED ACROSS KAUAI AND OAHU. THIS MOISTURE...WITH PRECIPITABLE WATER VALUES AROUND 1.75 INCHES... HAS BEEN FUELING SCATTERED HEAVY SHOWERS ACROSS OAHU SINCE LAST NIGHT...WHILE SHOWER AND THUNDERSTORM ACTIVITY ON KAUAI IS PICKING UP THIS MORNING. A SHORTWAVE ALOFT CLEARLY SEEN ON IR AND WATER VAPOR SATELLITE IMAGERY LESS THAN 200 HUNDRED MILES WEST OF KAUAI WILL PASS OVER THE WESTERN END OF THE STATE THROUGH THE DAY... TRIGGERING ANOTHER ROUND OF HEAVY SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL LIKELY BECOME STRONG NEAR KAUAI...AND SEVERE THUNDERSTORMS REMAIN A POSSIBILITY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR KAUAI AND NIIHAU...AND ALTHOUGH OAHU WILL SEE HEAVY SHOWERS TODAY...THE DEEPEST MOISTURE SHOULD REMAIN FOCUSED NEARER TO KAUAI FOR A LONGER DURATION. THUS...OAHU IS NOT INCLUDED IN THE WATCH. WET WEATHER IS EXPECTED TO CONTINUE THROUGH TUESDAY AND POSSIBLY INTO WEDNESDAY AROUND KAUAI. THE BAND OF MOISTURE WILL SLOWLY RETREAT NORTHWARD TONIGHT AND TUESDAY...DECREASING SHOWER CHANCES ON OAHU WHILE KEEPING THE GARDEN ISLAND WET. ACROSS THE REST OF THE STATE...SOUTHEAST SLOPES OF THE BIG ISLAND WILL CONTINUE TO SQUEEZE OUT ADDITIONAL RAINFALL...WHILE MAUI COUNTY WILL SEE SOME SHOWERS MOVE UP FROM THE SOUTH. A CONVECTIVE PATTERN WILL OTHERWISE PREVAIL...LEADING TO INTERIOR CLOUDS AND SHOWERS DURING THE AFTERNOON. EXPECT THIS PATTERN TO HOLD THROUGH TUESDAY. A WIND ADVISORY REMAINS POSTED FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT. AS THE SHORTWAVE ALOFT PASSES BY LATER TODAY...WESTERLY WINDS COULD CLIMB HIGHER...POSSIBLY TO WARNING LEVELS. IN ADDITION...WE WILL LOOK INTO THE NEED TO EXTEND THE ADVISORY THROUGH THE DAY ON TUESDAY. A INCREASINGLY STABLE TRADE WIND WEATHER REGIME WILL GRADUALLY REBUILD OVER THE STATE LATE WEDNESDAY AND THURSDAY. TRADES MAY REACH MODERATE STRENGTH ON FRIDAY WITH A SLIGHT DECLINE POSSIBLE DURING THE WEEKEND. && .MARINE... THE MAIN CONCERN FOR MARINERS IS THE THREAT FOR THUNDERSTORMS AROUND KAUAI AND OAHU TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS COULD BE STRONG...ESPECIALLY AROUND KAUAI TODAY. MAINLY SMALL SWELLS ARE EXPECTED...WITH A MODERATE NW SWELL ARRIVING ON THURSDAY. WINDS ACROSS THE TYPICALLY WINDY WATERS AROUND THE BIG ISLAND AND MAUI COULD APPROACH SMALL CRAFT ADVISORY LEVELS BY WEDNESDAY NIGHT OR THURSDAY AS TRADES REBUILD. && .AVIATION... LINGERING FRONTAL CLOUD BAND WILL BE THE FOCUS OF WEATHER DEGRADING MAINLY KAUAI AND OAHU TERMINALS. TEMPO MVFR AND ISOLATED IFR EXPECTED THROUGH TONIGHT OVER THE NORTHWEST PART OF THE HAWAIIAN ISLAND CHAIN. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP DUE TO A SHORT WAVE TROUGH PASSING THROUGH TODAY AND TONIGHT. CURRENTLY ICING ALOFT LIMITED DUE TO LACK OF SUFFICIENT MOISTURE IN THE PREFERRED TEMPERATURE RANGE. BUT THAT COULD CHANGE LATER WITH THE SHORT WAVE APPROACHING. AIRMET FOR MOUNTAIN OBSCURATION EXPECTED TO CONTINUE FROM KAUAI TO LANAI THROUGH MOLOKAI NOT FULLY EXPERIENCING IT YET. ANY TURBULENCE IS EXPECTED TO BE ASSOCIATED WITH CONVECTION...MAINLY NEAR THUNDERSTORMS. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR KAUAI AND NIIHAU THROUGH 6 AM TUESDAY. WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH 6 AM TUESDAY. && DISCUSSION/MARINE...WROE AVIATION...FUJII
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:39 AM HST | Areal Flood Advisory | HFO | Honolulu | 6 hr |
| Apr 22, 9:10 AM HST | Special Marine Warning | HFO | 50 min | |
| Apr 22, 9:57 AM HST | Special Marine Warning | HFO | 63 min | |
| Apr 22, 10:54 AM HST | Special Marine Warning | HFO | 66 min |
Nearby
High Wind Warnings in Hawaii, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.